MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 130D; NAIL, FIXATION, BONE
Catalog Number 71675208
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 07/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported revision surgery was performed to remove broken nail.
 
Additional Manufacturer Narrative
Please review attached for investigation results.(b)(4).
 
Additional Manufacturer Narrative
This complaint has re-opened upon receipt of medical records.A clinical evaluation indicated that the patient¿s multiple comorbidities, including the left-sided deficit, cannot be excluded as contributors to the patient¿s initial fall and fracture.The broken nail and subsequent revision are due to the reported non-union from the non-healing bone as well as continued weight bearing is the likely root cause to the fatigue failure of the nail.The patient impact beyond the reported revision cannot be determined.No further clinical assessment is warranted at this time.No information regarding the current patient status has been reported.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 11.5MM X 18CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6763722
Report Number1020279-2017-00586
Device Sequence Number1412822
Product Code JDS
UDI-Device Identifier03596010560872
UDI-Public03596010560872
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2026
Device Catalogue Number71675208
Device Lot Number16ET69823
Initial Date Received by Manufacturer 07/21/2017
Supplement Date Received by Manufacturer07/21/2017
07/21/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date12/26/2017
02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;